Cisplatin-etoposide induced myocardial infarction in a patient with small cell carcinoma

Srija Katta, Sheetal Chauhan, Ajit Singh, Prasad N. Shetty, Hashir Kareem, Tom Devasia

Research output: Contribution to journalArticle

Abstract

Various drugs used to treat cancer cause hemodynamic/physiological changes in various organs of the body. Cardiotoxicity is one of the major side effects. Cardiotoxicity associated with chemotherapy can range from asymptomatic sub-clinical echocardiographic changes to life-threatening events like congestive heart failure or acute coronary syndrome. We present a case of cisplatin and etoposide-induced myocardial infarction (MI) during the second cycle of chemotherapy for bronchogenic carcinoma of the left lung (small cell carcinoma). The patient developed troponin positive NSTEMI and was managed conservatively. Here, the possible mechanism of action and the importance of cardiac screening while using cisplatin and etoposide are discussed.

Original languageEnglish
Pages (from-to)139-142
Number of pages4
JournalJournal of Applied Pharmaceutical Science
Volume8
Issue number5
DOIs
Publication statusPublished - 01-05-2018

Fingerprint

Small Cell Carcinoma
Etoposide
Cisplatin
Myocardial Infarction
Drug Therapy
Troponin
Bronchogenic Carcinoma
Small Cell Lung Carcinoma
Acute Coronary Syndrome
Heart Failure
Hemodynamics
Pharmaceutical Preparations
Neoplasms
Cardiotoxicity
Non-ST Elevated Myocardial Infarction

All Science Journal Classification (ASJC) codes

  • Medicine (miscellaneous)
  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Cite this

Katta, Srija ; Chauhan, Sheetal ; Singh, Ajit ; Shetty, Prasad N. ; Kareem, Hashir ; Devasia, Tom. / Cisplatin-etoposide induced myocardial infarction in a patient with small cell carcinoma. In: Journal of Applied Pharmaceutical Science. 2018 ; Vol. 8, No. 5. pp. 139-142.
@article{2f628167241647a2a691df25bfe9e957,
title = "Cisplatin-etoposide induced myocardial infarction in a patient with small cell carcinoma",
abstract = "Various drugs used to treat cancer cause hemodynamic/physiological changes in various organs of the body. Cardiotoxicity is one of the major side effects. Cardiotoxicity associated with chemotherapy can range from asymptomatic sub-clinical echocardiographic changes to life-threatening events like congestive heart failure or acute coronary syndrome. We present a case of cisplatin and etoposide-induced myocardial infarction (MI) during the second cycle of chemotherapy for bronchogenic carcinoma of the left lung (small cell carcinoma). The patient developed troponin positive NSTEMI and was managed conservatively. Here, the possible mechanism of action and the importance of cardiac screening while using cisplatin and etoposide are discussed.",
author = "Srija Katta and Sheetal Chauhan and Ajit Singh and Shetty, {Prasad N.} and Hashir Kareem and Tom Devasia",
year = "2018",
month = "5",
day = "1",
doi = "10.7324/JAPS.2018.8519",
language = "English",
volume = "8",
pages = "139--142",
journal = "Journal of Applied Pharmaceutical Science",
issn = "2231-3354",
publisher = "MediPoeia",
number = "5",

}

Cisplatin-etoposide induced myocardial infarction in a patient with small cell carcinoma. / Katta, Srija; Chauhan, Sheetal; Singh, Ajit; Shetty, Prasad N.; Kareem, Hashir; Devasia, Tom.

In: Journal of Applied Pharmaceutical Science, Vol. 8, No. 5, 01.05.2018, p. 139-142.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Cisplatin-etoposide induced myocardial infarction in a patient with small cell carcinoma

AU - Katta, Srija

AU - Chauhan, Sheetal

AU - Singh, Ajit

AU - Shetty, Prasad N.

AU - Kareem, Hashir

AU - Devasia, Tom

PY - 2018/5/1

Y1 - 2018/5/1

N2 - Various drugs used to treat cancer cause hemodynamic/physiological changes in various organs of the body. Cardiotoxicity is one of the major side effects. Cardiotoxicity associated with chemotherapy can range from asymptomatic sub-clinical echocardiographic changes to life-threatening events like congestive heart failure or acute coronary syndrome. We present a case of cisplatin and etoposide-induced myocardial infarction (MI) during the second cycle of chemotherapy for bronchogenic carcinoma of the left lung (small cell carcinoma). The patient developed troponin positive NSTEMI and was managed conservatively. Here, the possible mechanism of action and the importance of cardiac screening while using cisplatin and etoposide are discussed.

AB - Various drugs used to treat cancer cause hemodynamic/physiological changes in various organs of the body. Cardiotoxicity is one of the major side effects. Cardiotoxicity associated with chemotherapy can range from asymptomatic sub-clinical echocardiographic changes to life-threatening events like congestive heart failure or acute coronary syndrome. We present a case of cisplatin and etoposide-induced myocardial infarction (MI) during the second cycle of chemotherapy for bronchogenic carcinoma of the left lung (small cell carcinoma). The patient developed troponin positive NSTEMI and was managed conservatively. Here, the possible mechanism of action and the importance of cardiac screening while using cisplatin and etoposide are discussed.

UR - http://www.scopus.com/inward/record.url?scp=85047725866&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85047725866&partnerID=8YFLogxK

U2 - 10.7324/JAPS.2018.8519

DO - 10.7324/JAPS.2018.8519

M3 - Article

VL - 8

SP - 139

EP - 142

JO - Journal of Applied Pharmaceutical Science

JF - Journal of Applied Pharmaceutical Science

SN - 2231-3354

IS - 5

ER -